Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Compactness properties of topological groups


Author: S. P. Wang
Journal: Trans. Amer. Math. Soc. 154 (1971), 301-314
MSC: Primary 22.20
DOI: https://doi.org/10.1090/S0002-9947-1971-0271269-8
MathSciNet review: 0271269
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a paper of R. Baer and later in a paper of B. H. Neumann, finiteness properties of groups have been studied. In the present paper, we develop their analogous notions in topological groups and even sharpen some of their results.


References [Enhancements On Off] (What's this?)

  • [1] R. Baer, Finiteness properties of groups, Duke. Math. J. 15 (1948), 1021-1032. MR 10, 352. MR 0027760 (10:352a)
  • [2] A. Borel and J. Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. No. 27 (1965), 55-150. MR 34 #7527. MR 0207712 (34:7527)
  • [3] M. Goto, A remark on a theorem of A. Weil, Proc. Amer. Math. Soc. 20 (1969), 163-165. MR 38 #1211. MR 0232888 (38:1211)
  • [4] S. Grosser and Martin Moskowitz, On central topological groups, Bull. Amer. Math. Soc. 72 (1966), 826-830. MR 33 #2764. MR 0194554 (33:2764)
  • [5] S. Helgason, Differential geometry and symmetric spaces, Pure and Appl. Math., vol. 12, Academic Press, New York, 1962. MR 26 #2986. MR 0145455 (26:2986)
  • [6] K. Iwasawa, Topological groups with invariant compact neighborhoods of the identity, Ann. of Math. (2) 54 (1951), 345-348. MR 13, 206; 1139. MR 0043106 (13:206c)
  • [7] G. D. Mostow, Fully reducible subgroups of algebraic groups, Amer. J. Math. 78 (1956), 200-221. MR 19, 1181. MR 0092928 (19:1181f)
  • [8] B. H. Neumann, Groups with finite classes of conjugate elements, Proc. London Math. Soc. (3) 1 (1951), 178-187. MR 13, 316. MR 0043779 (13:316c)
  • [9] C. L. Siegel, Discontinuous groups, Ann. of Math. (2) 44 (1943), 674-689. MR 5, 228. MR 0009959 (5:228e)
  • [10] V. I. Ušakov, Classes of conjugate elements in topological groups, Ukrain. Mat. Ž. 14 (1962), 366-371. (Russian) MR 27 #1531. MR 0151546 (27:1531)
  • [11] H.-C. Wang, On a maximality property of discrete subgroups with fundamental domain of finite measure, Amer. J. Math. 89 (1967), 124-132. MR 34 #7708. MR 0207895 (34:7708)
  • [12] S. P. Wang, On S-subgroups of solvable groups, Amer. J. Math. 92 (1970), 389-397. MR 0263982 (41:8581)
  • [13] T. S. Wu, A certain type of locally compact totally disconnected topological groups, Proc. Amer. Math. Soc. 23 (1969), 613-614. MR 0249537 (40:2782)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.20

Retrieve articles in all journals with MSC: 22.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0271269-8
Keywords: Periodic elements, FC-groups, Z-groups, Lie groups, quasi-compact, algebraic groups
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society